A Chester County toddler died after being bottle-fed a toxic mix of methadone and Ambien. His own dad mixed up the deadly cocktail, according to police.
"This was not an accident. This baby never had a chance," said Pa. State Trooper Ryan Stephens.
Ian Joseph Kohn, 26, was charged with first degree murder.
His little boy died on St. Patrick's Day, just a month shy of his second birthday.
Kohn called 911 when his son stopped breathing, said police. The toddler died at the hospital from "drug intoxication after consuming a significant amount of methadone," according to police.
When investigators went to the home of Kohn's parents in Charlestown Township, they found drug items including syringes and crushed pills in the bedroom the dad and son shared.
Kohn first denied giving the boy drugs, "I know how powerful this stuff is. When I first started taking methadone, one tablet would mess me up. . . I don't think he would survive off one," Kohn told investigators, according to the criminal complaint.
Breaking news and the stories that matter to your neighborhood.
Later, Kohn admitted he'd been routinely giving his son, identified only as "J.K.," methadone and Ambien, a sleeping aid, in his bottle. He crushed the pills with a cigarette lighter and sometimes mixed them into Gatorade, the complaint said.
The day his son died, Kohn said he gave him five separate doses: four methadone pills and one Ambien, according to the complaint.
Kohn's charged with criminal homicide, drug delivery resulting in death and endangering the welfare of a child.